Alert archive / Ohio / Wind Advisories in 2025

Wind Advisory 9, NWS Wilmington, OH

December 18, 20258 counties in Indiana; 24 counties in Ohio; 11 counties in Kentucky

NWS Wilmington, OH issued this wind advisory at Dec 18, 2025, 11:35 AM EST for 8 counties in Indiana; 24 counties in Ohio; 11 counties in Kentucky. It took effect at Dec 18, 2025, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 11:35 AM EST (16:35 UTC)
In effect from
Dec 18, 2025, 1:00 PM EST
Expired
Dec 18, 2025, 10:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH
All 43 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS71 KILN 181635
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1135 AM EST Thu Dec 18 2025

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>055-060>063-070>072-077>080-190300-
/O.NEW.KILN.WI.Y.0009.251218T1800Z-251219T0300Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-Preble-
Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-Clermont-
Brown-Highland-
Including the cities of Tipp City, Middletown, Fort Thomas,
Blanchester, Maysville, Butler, Carrollton, Owenton, Dry Ridge,
Liberty, Coldwater, Aurora, Xenia, Milford, Brookville, Highland
Heights, Ripley, Camden, Bellevue, Crittenden, Hamilton, Minster,
Lebanon, Washington Court House, Delaware, Fairfield, Alexandria,
Falmouth, Bellefontaine, Greenfield, Wapakoneta, Warsaw, Piqua,
Eaton, Downtown Dayton, Hidden Valley, Springfield, Oxford,
Landen, Wilmington, Greendale, Newport, New Bremen, Connersville,
Franklin, Greenville, Day Heights, Withamsville, West College
Corner, Ada, Hillsboro, West Jefferson, Summerside, Urbana,
Florence, Augusta, Versailles, Lawrenceburg, Springboro,
Williamstown, Marysville, Dillsboro, Mount Orab, Mulberry,
Downtown Cincinnati, Plain City, Troy, Downtown Columbus,
Independence, Beavercreek, Celina, Dayton, Batesville, Osgood,
Oakbrook, Aberdeen, Mount Carmel, Richmond, Vevay, Mount Repose,
Fairborn, London, Mason, Erlanger, Georgetown, St. Marys,
Kettering, Bright, Sidney, Burlington, Brooksville, Kenton, Mount
Olivet, Covington, Rising Sun, and Milan
1135 AM EST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of east central and southeast Indiana, northern 
  Kentucky, and central, south central, southwest, and west central 
  Ohio.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$
1 follow-up statement
099 
WWUS71 KILN 190254
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
954 PM EST Thu Dec 18 2025

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>055-060>063-070>072-077>080-190400-
/O.EXP.KILN.WI.Y.0009.000000T0000Z-251219T0300Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-Preble-
Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-Clermont-
Brown-Highland-
Including the cities of Falmouth, Withamsville, Butler,
Crittenden, Minster, Kenton, Aurora, Day Heights, Kettering,
Wapakoneta, Liberty, Highland Heights, Wilmington, Rising Sun,
Xenia, Troy, Newport, Batesville, Dry Ridge, Blanchester,
Aberdeen, Maysville, Middletown, Vevay, St. Marys, Ada, Oxford,
Lebanon, Marysville, Piqua, Hillsboro, Richmond, Warsaw,
Burlington, Beavercreek, Mount Olivet, Urbana, Greenville,
Brooksville, Franklin, Brookville, Carrollton, Mount Repose,
Greenfield, Lawrenceburg, Hidden Valley, Erlanger, Mount Carmel,
Independence, Greendale, Milford, Fort Thomas, Washington Court
House, Mount Orab, Landen, Camden, Celina, Downtown Cincinnati,
Florence, Tipp City, Oakbrook, Plain City, Coldwater, Alexandria,
Williamstown, Bright, Bellevue, Summerside, Osgood, Owenton,
Ripley, Fairfield, Connersville, Downtown Dayton, Dayton,
Fairborn, Eaton, Springfield, Milan, Dillsboro, West College
Corner, Mulberry, New Bremen, Covington, Downtown Columbus,
Georgetown, Delaware, Augusta, West Jefferson, Bellefontaine,
Mason, Hamilton, London, Versailles, Sidney, and Springboro
954 PM EST Thu Dec 18 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Wind gusts are beginning to subside with the passage of the cold 
front, but some lingering 30-40 MPH gusts are possible late this 
evening.

$$

Clark

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 18, 6:27 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Dec 18, 6:27 AM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
627 AM EST Thu Dec 18 2025

.SYNOPSIS...
Gusty winds and rain will overspread the region today ahead of an
approaching cold front. Precipitation will taper off heading into
tonight but a much colder airmass will settle into the ares behind
the front for Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A strong mid level short wave will move across the upper Plains
today with an associated surface low moving into the western Great
Lakes. As it does, an attendant cold front will approach our area
from the west through late afternoon. Ahead of this, a 50-70 knot
850 mb jet will shift east into the region through the afternoon
hours. This will result in good moisture transport up into our area
with widespread rain developing from west to east through the
afternoon hours.

The increasing low level jet will combine with the tightening
pressure gradient to produce 20-30 mph winds with some gusts in the
35 to 45 mph range this afternoon. The strongest wind gusts are
expected across northwest portions of our area, closer to the surface
low and where the low level jet will be maximized later this
afternoon.

In the WAA pattern, temperatures will be seasonably mild
with highs in the mid to possibly upper 50s.

&&

.SHORT TERM /FRIDAY/...
Widespread rain will taper off this evening from northwest to
southeast as the initial cold front moves through. In developing CAA
behind the front, temperatures will begin to drop off through the
night. A secondary cold front will move into the area from the
northwest late tonight into Friday morning. A stronger shot of CAA
will accompany this secondary front and this will likely lead to an
uptick in wind gusts again late tonight into Friday morning. As
thermal profiles begin to cool off, it will be tough to rule out a
few snow showers, but by this time, the deeper moisture should be
limited, so do not think it will amount to too much in the way of
accumulation. Lows tonight will range from the upper teens northwest
to the mid 20s in the far southeast. Temperatures will then continue
to drop off through much of the rest of Friday morning before
beginning to rebound heading into Friday afternoon. Highs on Friday
will range from the mid 20s north to the lower 30s south.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
On Friday evening, a deep cyclone will be moving northeast through
the far northeastern part of the CONUS, with high pressure and
pseudo-zonal upper flow setting up over the Ohio Valley region.
Westerly flow behind a cold front will eventually switch to the SSW
by Saturday, as the center of the surface high moves east across the
southeastern CONUS. This will bring a switch to warm advection for
Saturday, with temperatures expected to be above normal. There will
be a considerable amount of SW flow just off the surface, but a
strong inversion will be a limiting factor for wind gusts. With that
said, this forecast will highlight some 20-30 MPH wind gusts during
the day on Saturday, and there may be a room for this to increase a
little bit.

Another cold front will move into the area early on Sunday, with
weak forcing and very little moisture to work with. Could not
totally discount the possibility of some light rain or snow early
Sunday morning, but most locations will likely remain dry. This cold
front will bring temperatures a bit cooler for Sunday and Monday,
with highs generally in the 30s.

High pressure behind the Sunday cold front will then move east by
Monday night, switching flow to warm advection once again. There is
low confidence in any specifics for precipitation timing for Tuesday
and beyond, but there does look to be some chance for precipitation
next week, with waves in the WNW flow aloft interacting with
moisture advecting into the region from the SW. With temperatures
expected to be solidly above normal, any precipitation that occurs
would likely be rain.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
A low pressure system will move east across the Great Lakes region
through the TAF period with an associated cold front pushing
east across our area this evening. A tightening pressure gradient
and strengthening low level jet will lead to increasing southerly
winds today with gusts in the 30 to 35 knot range possible,
especially this afternoon. LLWS will also be possible today into
early this evening.

Showers will overspread the region from the west through this
afternoon and continue into this evening. A narrow convective line
of heavier showers will be possible right along the front as it
moves east in the 00Z to 03Z timeframe. Some localized gusts to
around 40 knots will be possible with these heavier showers. Winds
will also swing around to the west as the front passes this evening.

Cigs will lower into MVFR later this afternoon and continue into the
overnight hours. A few hour period of IFR cigs will be possible
along and just behind the front this evening. Meanwhile, MVFR to
locally IFR vsbys can be expected with the showers.

A secondary cold front will move into the area from the northwest
late in the period. This will lead to continued gusty west winds and
the potential for isolated to scattered snow showers and localized
MVFR to IFR vsbys late tonight into Friday morning.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...JGL
Hazardous weather outlook, Dec 18, 1:24 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
124 AM EST Thu Dec 18 2025

INZ050-OHZ026-034-035-042>046-051>056-060>062-190900-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Preble-Montgomery-Greene-
124 AM EST Thu Dec 18 2025

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Breezy conditions are expected today with wind gusts in the 35 to 40
mph range possible, especially this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered snow showers and gusty winds Friday morning, combined with
rapidly falling temperatures, may create a few slick spots. This
could affect the Friday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
190900-
Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
124 AM EST Thu Dec 18 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered snow showers and gusty winds Friday morning, combined with
rapidly falling temperatures, may create a few slick spots. This
could affect the Friday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2025Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.